Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Experiencing hemorrhaging during period. Feeling discomfort in arm. What is the solution?

User rating for this question
Answered by
Practicing since : 1999
Answered : 1586 Questions
I am experiencing what seems like hemoraging during my period. The blood seems a much brighter red than usual. I am also experiencing discomfort in my right arm.
Posted Wed, 15 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Timothy Raichle 2 hours later
Hello, I would be happy to help you with your question.

First, you are describing heavier cycles (and I will assume they are lasting longer as well). This is not an uncommon problem as women age and is commonly associated with fibroids (benign tumors of the uterus) or polyps inside of the uterus. This can easily be assessed on exam and with an ultrasound.

Second, the pain in your right arm is unlikely related to your cycles, but if you are saying that it IS associated with the heavy bleeding, then I will theorize that there is some backward flow of blood out of the tubes and into the pelvis. This can "irritate" the lining of the abdomen or the diaphragm and cause referred pain to the shoulder on the right or left.

I hope this answers your questions. Please ask you have followup questions or need clarification. Please leave feedback!! Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor